Header

UZH-Logo

Maintenance Infos

On some nonlocal variational problems


Chipot, M; Gangbo, W; Kawohl, B (2006). On some nonlocal variational problems. Analysis and Applications, 4(4):345-356.

Abstract

We study uniqueness and non uniqueness of minimizers of functionals involving nonlocal quantities. We give also conditions which lead to a lack of minimizers and we show how minimization on an infinite dimensional space reduces here to a minimization on ℝ. Among other things, we prove that uniqueness of minimizers of functionals of the form ∫Ω a(∫Ω gu dx)|∇u|2 dx - 2 ∫Ω fu dx is ensured if a > 0 and 1/a is strictly concave in the sense that (1/a)″ < 0 on (0, ∞).

Abstract

We study uniqueness and non uniqueness of minimizers of functionals involving nonlocal quantities. We give also conditions which lead to a lack of minimizers and we show how minimization on an infinite dimensional space reduces here to a minimization on ℝ. Among other things, we prove that uniqueness of minimizers of functionals of the form ∫Ω a(∫Ω gu dx)|∇u|2 dx - 2 ∫Ω fu dx is ensured if a > 0 and 1/a is strictly concave in the sense that (1/a)″ < 0 on (0, ∞).

Statistics

Citations

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Nonlocal; minimizer; calculus of variations
Language:English
Date:2006
Deposited On:07 Jan 2010 16:05
Last Modified:05 Apr 2016 13:24
Publisher:World Scientific Publishing
ISSN:0219-5305
Publisher DOI:https://doi.org/10.1142/S0219530506000814

Download

Full text not available from this repository.
View at publisher